North Dakota, 2003

Hail in North Dakota, June 27, 2003

June 27, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 27, 1:50 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 27, 1:50 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI JUN 27 2003

FCST PROBLEM WILL BE SEVERE WX POTENTIAL FOR EASTERN CWA. BEST SVR
WX POTENTIAL WILL BE SOUTHEASTERN CWA AND AFTER COORD WITH SPC AND
SURROUNDING OFFICES...WL START FIRST PERIOD WITH A SEVERE
THUNDERSTORM WATCH FOR FOSTER...STUTSMAN...LAMOURE AND DICKEY
COUNTIES. BEST DEEP MOISTURE AND INSTABILITY WILL BE HERE ALONG WITH
MOST SHEAR. MID LVL CLOUD LAYER INHIBITING HEATING IS MAIN CONCERN
HERE. I WOULD NOT RULE OUT AN ISOLATED SEVERE TSTM FARTHER WEST
HOWEVER WIDESPREAD CONVECTION NOT ANTICIPATED HERE. WILL NOT MENTION
SEVERE EXCEPT FOR THOSE FAR EASTERN COUNTIES. CONVECTION SHOULD EXIT
AREA BY 06Z AND BEYOND THIS WILL SEE BUILDING HEIGHTS AS UPPER LEVEL
RIDGE BUILDS OVER CWA. GUIDANCE TEMPS ARE CLOSE AND WILL GENERALLY
FOLLOW. ALSO LITTLE CHANGE TO PREV FCST TEMPS.

IN THE EXTENDED...DID BUMP UP TEMPS A BIT EARLY AND LOWERED THEM A
TAD LATE IN FCST PD AS UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. WILL
FOLLOW HPC LEAD AND ADD A CHANCE OF THUNDERSTORMS ON FRIDAY AS SFC
LOW DEVELOPS OVER WRN CWA WITH SOUTHWEST UPPER FLOW ALOFT.

.BIS...SEVERE THUNDERSTORM WATCH PORTIONS OF EAST CENTRAL AND
       SOUTHEAST NORTH DAKOTA...INCLUDING JAMESTOWN AND OAKES.

TWH
Hazardous weather outlook, Jun 27, 4:00 AM CST, 10 hours 55 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
500 AM CDT FRI JUN 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THERE IS A SLIGHT CHANCE
THAT SOME OF THE STORMS WILL BE SEVERE IN EASTERN COUNTIES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN EASTERN AREAS OF THE COUNTY
WARNING AREA THIS AFTERNOON AND EVENING.

SHULZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bottineau

When
June 27, 2:55 PM CST to 3:00 PM CST
Where
Bottineau County, 10 mi NW of Maxbass
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
48.817, -101.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366060.